Texas, 2024Heat in Texas, June 4 to 5, 2024
June 4 to 5, 2024 · NWS FWD · 8 events in 8 counties and zones
A strong high pressure aloft resulted in an early season heat episode across parts of Central Texas. Heat index values of 105 or greater occurred in the afternoon hours.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong high pressure aloft resulted in an early season heat episode across parts of Central Texas. Heat index values of 105 or greater occurred in the afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 4, 5:08 AM CST, 6 hours 52 minutes earlier.
Area forecast discussion, Jun 4, 5:08 AM CST, 6 hours 52 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
608 AM CDT Tue Jun 4 2024
...New Aviation, Short Term...
.SHORT TERM... /NEW/
Update:
The previously mentioned storms in Oklahoma have grown upscale
into a MCS over the last several hours and are currently moving
across eastern North Texas. While the line has weakened below
severe limits, we'll still need to watch for any additional
intensification as it continues south. Gusty winds and heavy
rain are the primary threats with this activity.
A Heat Advisory is now in effect from 1 PM to 8 PM this afternoon
for portions of Central Texas due to peak heat indices up to 109
degrees.
No major changes were made to the forecast aside from refining
PoPs for this morning and for the expected MCS tonight into
Wednesday morning. Therefore the discussion below remains valid.
Prater
Previous Discussion:
/Today through Wednesday Afternoon/
The quiet that North and Central Texas has observed over the last
few hours will eventually be disrupted. To our north, showers and
storms have blossomed across Oklahoma just south of a instability
gradient as a shortwave upper low moves across southeastern Kansas.
The cluster should begin to eventually move south/southeast
toward the Red River, impacting areas generally near and east of
I-35 through the morning hours. Strong to severe storms will be
possible, with a primary threat of damaging winds and secondary
threat of hail. Instances of heavy rain may re- aggravate flooding
in already saturated spots. While the MCS should move out of the
region in the early afternoon, lingering isolated convection will
be possible for an additional few hours. We'll see a lull in
activity late this afternoon, with afternoon highs peaking in the
80s and 80s. Persistently increased humidity will push afternoon
heat index values above ambient temperatures, up to near 100-108
degrees. While the majority of the I-35 corridor will "reach
criteria" today, our Heat Advisory criteria is a 2 day window. As
such, we will only be issuing a Heat Advisory for portions of
Central Texas. Nonetheless, it will feel quite hot this first week
of June, so make sure to practice heat safety when out and about!
Overnight into Wednesday, a very rinse-wash-repeat scenario is
expected as another cluster of storms is expected to move south
across Oklahoma and through North and Central Texas once again.
Strong to severe storms capable of primarily large hail and
damaging winds will be possible as the cluster moves across our
eastern zones. Flooding will once again be an additional concern,
so make sure to keep up with the forecast and road conditions. For
those that do not see storms (mainly west of I-35), Wednesday will
be hot and humid with highs in the low-mid 90s. While Heat
Advisory criteria will be hit across portions of Central Texas,
there is better "bust potential" regarding location of storms and
the associated cold pools. Have foregone issuing any heat product
for Wednesday at this time, but will need to be watched in future
issuances.
Prater
&&
.LONG TERM... /Issued 321 AM CDT Tue Jun 4 2024/
/Thursday Onward/
High pressure should build into the region Wednesday night as a
mid-level ridge noses in from the west. Our forecast area should
finally experience a thunderstorm-free day Thursday, which would
be the first since May 20th. Unfortunately, the lack of rain also
means temperatures will rebound into the mid-upper 90s Thursday
afternoon. Heat index values will be higher, but generally below
our Heat Advisory criteria.
The high pressure will be short-lived as a backdoor cold front
moves into North Texas Friday. Another MCS should develop along
the front in Oklahoma late Thursday, but subtle mid-level ridging
over our area only allows for a 20% chance of it moving south of
the Red River Friday morning. As the front sags into our forecast
area Friday, it should provide enough lift to develop isolated to
scattered thunderstorms Friday afternoon. Coarse global ensemble
data struggled to resolve the location of the front and/or failed
to initiate convection along the boundary, therefore QPF guidance
is resulting in anomalously low PoPs from the NBM. We have added
30% PoPs across the central part of our forecast area, or about 50
miles north and south of where we think the front will be during
peak heating Friday. It appears to be a high CAPE, low shear day
with a low-end severe risk. Our main concern is damaging wind
gusts from collapsing storms, but mid-level moisture advection
would weaken downdrafts and lower the wind potential.
The front will linger somewhere across the Southern Plains through
the weekend before another backdoor cold front brings seasonally
warm weather to the area early next week. Similar to Friday,
isolated to scattered storms are expected near the fronts each
afternoon. Since the placement of the fronts are still highly
uncertain, we have broad 20-30% PoPs from Sunday onward.
Bonnette
&&
.AVIATION... /NEW/
/12Z TAFs/
MVFR cigs have overspread the TAF sites and should prevail through
the morning before scattering out to VFR. IFR has remained
northeast of D10 for most of the morning, so have taken out the
previous TEMPO for all asides KDAL. Storms to the northeast of D10
should remain east of D10. However, we will need to be wary of a
southward moving gust front. If this were to move into D10, winds
would temporarily shift to north flow beginning around 12Z.
Otherwise, expect VFR and south-southeast winds around 15 kts to
prevail today.
Another deck of MVFR Stratus is expected after midnight tonight,
blanketing the TAF sites around 06-07Z on Wednesday. Another line
of storms is expected to move into North Texas after midnight
tonight that will make a run at the D10 terminals near 12Z.
Confidence of terminal impacts was too low to include VCTS at
the tail-end of the TAF period.
Prater
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 94 75 91 74 95 / 5 20 10 5 0
Waco 92 75 91 74 93 / 5 10 10 5 5
Paris 87 71 87 69 92 / 30 40 20 5 5
Denton 94 73 90 71 94 / 10 20 5 5 5
McKinney 91 73 89 71 93 / 10 30 10 5 5
Dallas 94 75 92 74 96 / 5 20 10 5 0
Terrell 90 73 89 71 92 / 10 20 10 5 0
Corsicana 92 76 91 74 93 / 10 20 20 10 5
Temple 94 75 92 74 93 / 5 10 10 5 5
Mineral Wells 96 73 93 71 96 / 5 10 5 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for TXZ142-156>160-174-175.
&&
Hazardous weather outlook, Jun 4, 2:36 AM CST, 9 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
336 AM CDT Tue Jun 4 2024
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-050845-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
336 AM CDT Tue Jun 4 2024
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
A line of storms should move across eastern North Texas early this
morning. Another line of storms should move into North Texas late
tonight into Wednesday morning. The primary threats for both lines
will be damaging wind gusts and flooding with a lower threat of large
hail.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorm chances continue into Wednesday, primarily east of I-35.
Damaging wind gusts will remain the primary hazard.
Scattered thunderstorms are possible Friday afternoon with a low
threat of damaging wind gusts. Low thunderstorm chances remain in the
forecast through the weekend into early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 4, 8:42 AM CST, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
942 AM CDT Tue Jun 4 2024
TXZ122-135-041515-
Van Zandt TX-Henderson TX-
942 AM CDT Tue Jun 4 2024
...A strong thunderstorm will impact portions of southeastern Van
Zandt and northeastern Henderson Counties through 1015 AM CDT...
At 942 AM CDT, Doppler radar was tracking a strong thunderstorm near
Van, or 11 miles southeast of Canton, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Van around 945 AM CDT.
Edom around 950 AM CDT.
Other locations impacted by this storm include Redland, Ben Wheeler,
Primrose, Martins Mill, and Colfax.
This includes Interstate 20 between mile markers 531 and 542.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3237 9588 3256 9579 3255 9559 3248 9560
3242 9552 3241 9550 3240 9550 3237 9547
3237 9545 3235 9545 3233 9546 3229 9545
TIME...MOT...LOC 1442Z 280DEG 24KT 3247 9570
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HernandezSpecial weather statement, Jun 4, 9:23 AM CST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1023 AM CDT Tue Jun 4 2024
TXZ122-135-041545-
Van Zandt TX-Henderson TX-
1023 AM CDT Tue Jun 4 2024
...A strong thunderstorm will impact portions of southeastern Van
Zandt and northeastern Henderson Counties through 1045 AM CDT...
At 1019 AM CDT, Doppler radar was tracking a strong thunderstorm near
Edom, or 15 miles northwest of Tyler, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern Van
Zandt and northeastern Henderson Counties, including the following
locations... Redland and Primrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3228 9545 3226 9547 3225 9547 3223 9549
3224 9552 3226 9566 3253 9559 3248 9560
3242 9552 3242 9551 3239 9550 3235 9545
3233 9546 3230 9545
TIME...MOT...LOC 1519Z 280DEG 49KT 3243 9553
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HernandezLocal storm report, Jun 4, 10:51 AM CST, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1151 AM CDT Tue Jun 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Flash Flood 3 SSE Farmersville 33.12N 96.35W
06/03/2024 Collin TX Emergency Mngr
DELAYED REPORT several county roads closed
due to flooding including CR574, CR618, and
CR590. Emilia Dr., CR601, and Highride Ln.
sustained road and culvert damage due to
flooding as well.
&&
AJSHeat, Mills
- When
- June 4, 12:00 PM CST to June 5, 12:00 AM CST
- Where
- Mills forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.495, -98.595 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 the afternoon of June 4 across the county.
Heat, Lampasas
- When
- June 4, 12:00 PM CST to June 5, 12:00 AM CST
- Where
- Lampasas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 the afternoon of June 4 across the county.
Heat, Coryell
- When
- June 4, 12:00 PM CST to June 5, 12:00 AM CST
- Where
- Coryell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 the afternoon of June 4 across the county.
Heat, Bell
- When
- June 4, 12:00 PM CST to June 5, 12:00 AM CST
- Where
- Bell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 the afternoon of June 4 across the county.
Heat, McLennan
- When
- June 4, 12:00 PM CST to June 5, 12:00 AM CST
- Where
- McLennan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 the afternoon of June 4 across the county.
Heat, Falls
- When
- June 4, 12:00 PM CST to June 5, 12:00 AM CST
- Where
- Falls forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 the afternoon of June 4 across the county.
Heat, Milam
- When
- June 4, 12:00 PM CST to June 5, 12:00 AM CST
- Where
- Milam forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 the afternoon of June 4 across the county.
Heat, Robertson
- When
- June 4, 12:00 PM CST to June 5, 12:00 AM CST
- Where
- Robertson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 the afternoon of June 4 across the county.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Mississippi, June 4, 20241 death · $916,000 · 70 kt wind · 26 events
- Tornadoes and Damaging Winds in Louisiana, June 4, 2024$25,000 · EF1 · 14 events
- Damaging Winds in Minnesota, June 4, 2024$77,000 · 60 kt wind · 4 events
- Tornadoes and Damaging Winds in Mississippi, June 4, 2024$5,000 · EF1 · 16 events
- Flooding and Hail in Kansas, June 4 to 5, 20242.5 in hail · 34 events
- Damaging Winds in Iowa, June 4, 2024$31,000 · 60 kt wind · 4 events
- Flash Flood and Damaging Winds in Minnesota, June 4 to 5, 2024$20,000 · 50 kt wind · 3 events
- Tornado and Flash Flood in Iowa, June 4 to 5, 20241 in hail · 16 events
- Damaging Winds in Minnesota, June 4, 20241 injured · 56 kt wind · 5 events
- Excessive Heat in Texas, June 4, 202411 events
- Excessive Heat in California, June 4 to 6, 20249 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 4, 202452 kt wind · 8 events